Endocrine Question #37

Question

The home care nurse observes that the client’s supply of levothyroxin (Synthroid) has 20 extra doses in the medication bottle. What assessment finding would be most consistent with underuse of the medication levothyroxin?

Answers

  1. Constipation and fatigue
    • Rationale:
  2. Diarrhea and agitation
    • Rationale:
  3. Tachycardia and weight loss
    • Rationale:
  4. Exophthalmos and fine tremors
    • Rationale:

Overview

Explanation

Constipation and fatigue are assessment findings for hypothyroidism. Since the client has 20 extra doses, then the client may have missed 20 days of treatment since the medication is usually prescribed once daily. Signs of hypothyroidism may be present as a result of so many missed doses. All of the other selections indicate hyperthyroidism (diarrhea, agitation, tachycardia, weight loss, exophthalmos, and tremors.

Learning Outcomes

Test Taking Tip

Video Rationale